Alert archive / Ohio / Gale Warnings in 2014
Gale Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Feb 22, 2014, 4:24 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2014, 4:24 AM EST (09:24 UTC)
- Expired
- Feb 22, 2014, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
733 WHUS71 KCLE 220924 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 424 AM EST SAT FEB 22 2014 LEZ061-169-221730- /O.NEW.KCLE.GL.W.0008.140222T0924Z-140222T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 424 AM EST SAT FEB 22 2014 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES THIS MORNING AND WILL SHIFT TO THE WEST THIS AFTERNOON. WINDS WILL DECREASE TO 20 TO 25 KNOTS BY THIS EVENING. * WAVES: THE LAKE IS MOSTLY ICE COVERED BUT THE WINDS WILL CREATE RIDGING...RAFTING AND MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
211 WHUS71 KCLE 221721 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1221 PM EST SAT FEB 22 2014 LEZ061-169-222100- /O.CON.KCLE.GL.W.0008.000000T0000Z-140222T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1221 PM EST SAT FEB 22 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: WEST GALES TO 35 KNOT GALES WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL DECREASE TO 20 TO 25 KNOTS BY THIS EVENING. * WAVES: THE LAKE IS MOSTLY ICE COVERED BUT THE WINDS WILL CREATE RIDGING...RAFTING AND MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
162 WHUS71 KCLE 222051 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 PM EST SAT FEB 22 2014 LEZ061-169-230000- /O.EXT.KCLE.GL.W.0008.000000T0000Z-140223T0000Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 PM EST SAT FEB 22 2014 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: WEST GALES TO 35 KNOT GALES WILL CONTINUE INTO THE EVENING. WINDS WILL DECREASE TO 20 TO 25 KNOTS BY MIDNIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED BUT THE WINDS WILL CREATE RIDGING...RAFTING AND MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Feb 22, 4:03 AM EST, 21 minutes earlier.
Area forecast discussion, Feb 22, 4:03 AM EST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 403 AM EST SAT FEB 22 2014 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TODAY. A WEAK IMPULSE WILL MOVE ALONG THE FRONT TONIGHT AS IT SLOWLY SAGS SOUTH INTO SOUTHERN OHIO. A RIDGE WILL BE BUILDING INTO THE OHIO VALLEY TONIGHT AND REMAIN ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK. HOWEVER...A WEAK TROF WILL TRY TO MOVE THROUGH ON TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAK COLD FRONT WILL MOVE ACROSS THE AREA MAINLY THIS MORNING. SOME CLOUDS AND MAINLY FLURRIES OR EVEN SPRINKLES WERE ASSOCIATED WITH IT. MUCH OF THE DAY WILL BE PARTLY CLOUDY. THE HIGHS ARE TOUGH USED A BLEND OF GUIDANCE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... AN IMPULSE WILL MOVE ALONG THE FRONT TONIGHT AS IT SAGS SOUTH INTO SOUTHERN OHIO. THE MODELS ARE TRYING TO INDICATE A THREAT OF SOME LIGHT PRECIPITATION. IT COULD EVEN BE SOME RAIN AND SNOW IN THE EVENING...BEFORE BECOMING ALL SNOW. THE BEST CHANCE IS MORE INLAND LOCATIONS. INCREASED THE POPS TO LIKELY IN THAT AREA. IF THE SNOW ACCUMULATES IT COULD BE UP TO AN INCH. SOME LIGHT SNOW COULD LINGER IN THE SOUTHERN COUNTIES SUNDAY MORNING AS THE RIDGE STARTS BUILDING IN. SOME LAKE EFFECT SNOW SHOWERS COULD DEVELOP SUNDAY NIGHT INTO MONDAY WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE NEAR 20C. A TROF ALOFT AND ANOTHER COLD FRONT WITH ANOTHER SHOT OF COLD AIR MAY CAUSE SOME SNOW MONDAY NIGHT INTO TUESDAY NIGHT ACROSS THE ENTIRE FORECAST AREA. USED A BLEND OF GUIDANCE FOR THE TEMPERATURE FORECAST. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... HIGH CONFIDENCE IN BELOW NORMAL TEMPERATURES DURING THE EXTENDED PORTION OF THE FORECAST. AN ARCTIC COLD FRONT WILL PUSH SOUTH ACROSS THE AREA ON WEDNESDAY WITH TEMPERATURES STRUGGLING TO REACH THE TEENS. HAVE INCLUDED SCATTERED SNOW SHOWERS WITHIN THE LOW LEVEL CYCLONIC FLOW. MODELS SHOW A DEEP TROUGH LOCATED OVER NORTH AMERICA ON THURSDAY WITH MID LEVEL HEIGHTS STARTING TO RECOVER TOWARDS FRIDAY AS THE TROUGH PIVOTS NORTHEAST TOWARDS NOVA SCOTIA. THERE IS SOME UNCERTAINTY IN TIMING PIECES OF ENERGY SLIDING SOUTH FROM THE ARCTIC AND THE ASSOCIATED FLUCTUATION OF THE LOW LEVEL BAROCLINIC ZONE DURING THIS TIME. GENERAL TREND WILL BE TO MAINTAIN VERY COLD TEMPERATURES THROUGH THURSDAY WITH GRADUAL MODIFICATION INTO NEXT WEEKEND. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... DRY AIR ACROSS THE AREA HOWEVER A DEVELOPING IMPULSE MOVING THROUGH ILLINOIS WILL BRING INCREASING MID CLOUD ACROSS THE AREA OVERNIGHT. THIS MOVES OUT EARLY SATURDAY HOWEVER A DEVELOPING COLD FRONT WILL AGAIN FOCUS INCREASING MOISTURE ACROSS THE AREA SATURDAY AFTERNOON. STILL...LOOKING FOR PRIMARILY VFR CONDITIONS ALTHOUGH PERIOD OF BKN-OVC CIGS AROUND 5KFT WILL LIKELY OCCUR. EXPECTING NRN LOCATIONS DROPPING TO MVFR LATE EVENING/OVERNIGHT SATURDAY NIGHT AS A FRONT DROPS ACROSS THE AREA .OUTLOOK...SOME NON-VFR POSSIBLE SUNDAY AND MAYBE SNOW BELT ON MON. && .MARINE... HAVE ISSUED ANOTHER GALE WARNING FOR EASTERN END OF LAKE ERIE IN PENNSYLVANIA AND NEW YORK OPEN WATERS WHERE WINDS WILL INCREASE THROUGH MID-DAY. A TROUGH WILL SET UP OVER THE LAKE THIS MORNING WITH COLDER AIR SETTLING SOUTH ACROSS THE LAKE. ALTHOUGH MIXING DEPTHS NEVER GET VERY HIGH...THE COMBINATION OF 925MB WINDS AROUND 45 KNOTS AND CONVERGENCE TOWARDS THE EAST END OF THE LAKE WILL RESULT IN WINDS NEAR 35 KNOT GALES. WINDS WILL START TO DECREASE DURING THE AFTERNOON AS LOW PRESSURE PULLS AWAY TO THE NORTH AND THE GRADIENT RELAXES. A RIDGE WILL BUILD OVER THE LAKE TONIGHT WITH WINDS DECREASING TO 15 KNOTS OR LESS. THE NEXT PUSH OF COLD AIR WILL MOVE SOUTH OVER THE LAKE LATE SUNDAY WITH WINDS RAMPING UP TO 20-25 KNOTS ON MONDAY. THIS WILL BE FOLLOWED BY AN ARCTIC COLD FRONT ON WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEZ061-169. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KEC AVIATION...TK MARINE...KEC
Hazardous weather outlook, Feb 21, 7:21 PM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 721 PM EST FRI FEB 21 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-230030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 721 PM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. ICE JAM FLOODING WILL CONTINUE TO BE A THREAT THROUGH SATURDAY ALONG MANY STREAMS AND RIVERS AROUND THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-230030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 721 PM EST FRI FEB 21 2014 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:31 PM EST | River Flood Warning | CLE | Sandusky | 15 hr |
| Feb 21, 10:46 PM EST | Areal Flood Advisory | CLE | Crawford | 12 hr |
| Feb 21, 10:56 PM EST | Areal Flood Advisory | CLE | Erie, Lorain | 12 hr |
| Feb 22, 1:09 AM EST | Flash Flood Warning | CLE | Erie, Lorain | 6 hr |
| Feb 22, 2:00 AM EST | Areal Flood Warning | CLE | Erie, Huron | 19 hr |
| Feb 22, 6:55 AM EST | Areal Flood Warning | CLE | Erie, Lorain | 9 hr |
| Feb 22, 7:14 AM EST | Areal Flood Warning | CLE | Sandusky | 4 hr |
| Feb 22, 11:09 AM EST | Areal Flood Advisory | CLE | Sandusky | 8 hr |
| Feb 22, 12:01 PM EST | Areal Flood Warning | CLE | Lucas, Wood | 10 hr |
| Feb 22, 3:40 PM EST | River Flood Warning | CLE | Trumbull | 15 hr |
| Feb 22, 3:53 PM EST | Flash Flood Warning | CLE | Erie, Lorain | 24 hr |
| Feb 22, 4:36 PM EST | Areal Flood Warning | CLE | Lake | 12 hr |
| Feb 22, 4:17 PM EST | Areal Flood Warning | CLE | Crawford | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.